Thunderstorm Wind, Logan
- When
- April 15, 2:33 PM MST
- Where
- Logan County, 0.69 mi N of Crook
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 40.860, -102.800
A severe thunderstorm produced hail, up to quarter size, along with a wind gust to 60 mph. A brief power outage was also reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A severe thunderstorm produced hail, up to quarter size, along with a wind gust to 60 mph. A brief power outage was also reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Apr 15, 1:38 PM MST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 238 PM MDT WED APR 15 2015 .SHORT TERM...(THIS AFTERNOON THROUGH THURSDAY) ISSUED AT 238 PM MDT WED APR 15 2015 A SURFACE LOW OVER NORTHEAST COLORADO WILL MOVE EASTWARD OVERNIGHT PULLING A COLD FRONT THROUGH EASTERN COLORADO THIS EVENING. LOW LEVEL MOISTURE WILL INCREASE BEHIND IT. EXPECT SOME SHOWERS AND PERHAPS A FEW THUNDERSTORMS TO FORM. BEST LIFT IS CURRENTLY OVER LARIMER COUNTY AND INTO WYOMING AND WILL SHIFT NORTH THIS EVENING. THEREFORE WILL KEEP POPS MAINLY IN TO 20 TO 60 PERCENT RANGE. THE LOWER POPS WILL BE OVER LINCOLN COUNTY WHERE DRY AIR RESIDES NOW. OVER THE NORTHEAST CORNER OF THE STATE...THERE MAY BE ENOUGH SHEAR AND INSTABILITY TO PRODUCE A BRIEF SEVERE THUNDERSTORM. EXPECT SHOWERS TO DECREASE LATE THIS EVENING AS SUBSIDENCE MOVES OVER NORTHEAST COLORADO. STILL PLENTY OF MOISTURE IN PLACE BEHIND THE FRONT...THUS WILL KEEP LOW CHANCES IN THE FORECAST THROUGH THE NIGHT. ACTIVITY IS EXPECTED TO INCREASE THURSDAY MORNING AS UPPER LEVEL LOW REACHES THE FOUR CORNERS AND AN EASTERLY UPSLOPE FLOW INCREASES. BY LATE AFTERNOON EASTERLY UPSLOPE WINDS UP TO 30 KNOTS WILL PREVAIL. THIS COMBINED WITH THE LIFT FROM THE LOW IS EXPECTED TO PRODUCE WIDESPREAD RAIN AND SNOW BY LATE AFTERNOON. WITH THIS SYSTEM LOOKING MORE CERTAIN WITH A GOOD CHANCE FOR HEAVY SNOW...UPGRADED THE WINTER STORM WATCH TO A WARNING. WITH SNOW EXPECTED TO BEGIN THURSDAY AFTERNOON MOVED UP THE TIME OF THE WATCH. .LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY) ISSUED AT 238 PM MDT WED APR 15 2015 MODELS STILL SHOW DECENT AGREEMENT WITH UPPER LEVEL CLOSED LOW OVER THE FOUR CORNERS REGION THURSDAY NIGHT UNTIL ABOUT 12Z ON FRIDAY. DYNAMICS ARE PROMISING WITH FAVORABLE MID LEVEL LAPSE RATES AND QG BETWEEN -30 AND -35 MB/HR AT BOTH THE 500 AND 700 MB LEVELS. SURFACE LOW WILL STRENGTHEN OVER THE EASTERN PORTION OF THE STATE INCREASING MOISTURE ALONG THE FOOTHILLS WITH ONGOING UPSLOPE EASTERLY FLOW THROUGH 00Z SATURDAY. THIS WILL HELP TO KEEP PRECIPITATION OVER THE REGION THROUGH THE DAY FRIDAY. THE BIG QUESTION STILL REMAINS ON WHERE THE SNOW WILL FALL VS RAIN/SNOW VS RAIN. CURRENTLY MODELS ARE STILL INDICATING A RAIN AND SNOW MIXTURE OVER MUCH OF THE FRONT RANGE URBAN CORRIDOR AND OUT TO DIA WITH PREDOMINATELY RAIN FURTHER EAST OVER THE PLAINS. WITH PROFILE TEMPERATURES COOLING CLOSER TO THE FOOTHILLS SNOW WILL DOMINATE WITH INCREASING FROZEN PRECIPITATION ACCUMULATION ALONG THE FOOTHILLS...MOUNTAINS AND PALMER DIVIDE AREA. WE COULD SEE RAIN/SNOW TURNING MORE TO SNOW FRIDAY MORNING AS THE ATMOSPHERE COOLS...INCREASING SNOWFALL AMOUNTS OVER DENVER INTO THE 1-4 INCH RANGE. IF A BATCH OF COOLER AIR DOES MAKE ITS WAY INTO THE REGION SNOW FALL AMOUNTS COULD GO UP FROM THESE VALUES. FRIDAY NIGHT INTO SATURDAY THERE IS STILL SOME CONTENTION AMONGST THE MODELS IN REGARDS TO THE UPPER LOWS PATH. THE 12Z GFS BRINGS THE UPPER LOW CENTER NORTH TOWARD THE WY BORDER. THE NAM AND 00Z EC KEEPS THE LOW CENTERED MORE SOUTH OVER THE SOUTHERN CO AND NM BORDER. THE LATTER SET UP WILL ALLOW FOR PRECIPITATION TO LINGER OVER THE PLAINS THROUGH SATURDAY WITH THE FORMER GFS ROUTE TO END IT EARLIER SATURDAY MORNING. TEMPERATURES ON FRIDAY WILL BE COOL OVERNIGHT WITH LOWS AROUND FREEZING AND HIGH TEMPERATURES IN THE LOWER 50S WITH 20S AND 30S FOR THE MOUNTAINS. PRECIPITATION WILL REMAIN A THREAT IN THE FOOTHILLS AND MOUNTAINS THROUGH FRIDAY WITH OVER A FOOT POSSIBLE AND UP TO 2 FEET IN SOME AREAS. WILL MAINTAIN CURRENT WATCH BUT WILL LOOK AT STARTING A BIT EARLIER...POSSIBLY BY THURSDAY AFTERNOON AS MODELS INDICATE SIGNIFICANT PRECIPITATION BY THIS TIME. MODELS ARE STILL INDICATING INCREASED QPF AMOUNTS OF UP TO 2 INCHES OVER THE PLAINS WITH SOME AREAS CLOSER TO THE FOOTHILLS RECEIVING UP TO 3 INCHES...MOST LIKELY A MIXTURE OF RAIN AND VERY WET SNOW. BY SATURDAY NIGHT INTO SUNDAY THE UPPER LEVEL LOW IS PROGGED TO MOVE OFF TO THE EAST OF THE REGION. THERE IS LITTLE RELIEF AS A SECONDARY PUSH OF COOLER AIR MOVES INTO NORTHERN CO FROM THE NW. EC HAS FAVORABLE QG ASCENT FOR SUNDAY WITH INCREASED MOISTURE IN THE MORNING. WITH THE MOISTURE AND DYNAMICS IT WILL BE POSSIBLE TO SEE ANOTHER ROUND OF PRECIPITATION ON SUNDAY. 700MB MODEL TEMPS INDICATE A POSSIBLE CHANCE OF SNOW BY THE AFTERNOON WITH THE AIRMASS COOLING IN THE LOWER LEVELS. TEMPERATURES ON SUNDAY WILL BE IN THE UPPER 40S TO LOWER 50S WITH OVERNIGHT TEMPS AROUND FREEZING ONCE AGAIN FOR THE DENVER AREA. SUNDAY NIGHT INTO MONDAY ANOTHER DISTURBANCE IN THE UPPER LEVEL FLOW WILL CONTINUE TO KEEP NE CO UNDER A SLIGHT CHANCE OF PRECIPITATION WITH ANOTHER FRONT. HIGH TEMPERATURES WILL REMAIN IN THE LOWER 50S. ON TUESDAY THE PATTERN WILL STAY ACTIVE WITH ANOTHER DISTURBANCE MOVING THROUGH IN NORTHWESTERLY FLOW ALOFT. THE MODELS DIVERGE THIS LATE IN THE FORECAST PERIOD SO WILL KEEP POPS MODEST UNTIL LATER MODEL RUNS. && .AVIATION...(FOR THE TAFS THROUGH 18Z THURSDAY MORNING) ISSUED AT 238 PM MDT WED APR 15 2015 CEILINGS WILL LOWER TO 3000 TO 6000 FEET THIS EVENING BEHIND A COLD FRONT. THIS FRONT IS EXPECTED MOVE THROUGH AROUND 22Z AND PRODUCE GUSTS OF 30 TO 40 KNOTS OUT OF THE NORTH FOR A SHORT TIME. NORTHERLY WINDS ARE EXPECTED TO CONTINUE THROUGH TONIGHT AND INTO THURSDAY. WITH THE STORM SYSTEM APPROACHING...EXPECT CEILINGS TO REMAIN BELOW 3000 FEET LATE TONIGHT AND THURSDAY. CEILINGS BELOW 1000 FEET WILL BE POSSIBLE THURSDAY. BEST CHANCE FOR SHOWERS WILL BE EARLY THIS EVENING. THE CHANCE WILL LINGER OVERNIGHT WITH SNOW POSSIBLE LATE TONIGHT AND EARLY THURSDAY. NO SNOW ACCUMULATION IS EXPECTED. RAIN IS EXPECTED TO BECOME PERSISTENT LATE THURSDAY MORNING OR EARLY AFTERNOON. RIGHT NOW LOOKS TOO WARM FOR SNOW THURSDAY AFTERNOON. HOWEVER SNOW WILL BE POSSIBLE THURSDAY NIGHT AND FRIDAY WITH UP TO 6 INCHES POSSIBLE AT KAPA AND KBJC...LIGHTER AMOUNTS ARE EXPECTED AT KDEN. && .BOU WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ247. WINTER STORM WATCH FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT FOR COZ033>036. && SHORT TERM...MEIER LONG TERM...BOWEN AVIATION...MEIER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1019 AM MDT WED APR 15 2015 COZ030>051-161630- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1019 AM MDT WED APR 15 2015 ...WINTER STORM WATCH THURSDAY NIGHT THROUGH FRIDAY NIGHT FOR THE MOUNTAINS AND FOOTHILLS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A LATE SEASON STORM SYSTEM WILL MOVE INTO THE CENTRAL ROCKIES TODAY. SCATTERED SNOW SHOWERS WILL PREVAIL OVER THE MOUNTAINS WITH A FEW EMBEDDED THUNDERSTORMS. SNOW ACCUMULATIONS WILL GENERALLY BE LESS THAN 3 INCHES. ACROSS THE LOWER ELEVATIONS...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. A SEVERE THUNDERSTORM IS EVEN POSSIBLE OVER THE FAR NORTHEAST CORNER OF COLORADO. GUSTY SOUTHERLY WINDS AHEAD OF THIS SYSTEM WILL BRING LOW RELATIVE HUMIDITIES AND INCREASED FIRE DANGER OVER THE PLAINS SOUTH OF INTERSTATE 70. A STRONG COLD FRONT WILL MOVE DOWN THE FRONT RANGE WITH GUSTY NORTH WINDS AND INCREASING SHOWER ACTIVITY EARLY THIS EVENING. RAIN SHOWERS ON THE PLAINS WILL CHANGE OVER TO SNOW WITH SOME LIGHT ACCUMULATIONS ON GRASSY AREAS BY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SPRING STORM WILL AFFECT THE AREA THURSDAY AFTERNOON THROUGH FRIDAY NIGHT. THIS SYSTEM WILL BRING THE THREAT OF WET HEAVY SNOWFALL TO THE MOUNTAINS AND FOOTHILLS WITH ACCUMULATIONS OF 10 TO 20 INCHES POSSIBLE. AT LOWER ELEVATIONS THERE WILL BE A MIX OF RAIN AND SNOW ALONG THE FRONT RANGE URBAN CORRIDOR WITH MOSTLY RAIN ACROSS THE PLAINS. SOME AREAS ALONG THE FRONT RANGE COULD SEE FROM 2 TO 4 INCHES OF WET SNOW WITH SLIGHTLY HIGHER AMOUNTS CLOSER TO THE FOOTHILLS AND OVER THE PALMER DIVIDE. THE STORM SYSTEM WILL BEGIN TO MOVE OUT OF THE AREA ON SATURDAY HOWEVER THERE COULD STILL BE SOME LINGERING RAIN AND SNOW THROUGH THE MORNING HOURS. FOR SUNDAY THROUGH MONDAY IT WILL REMAIN UNSETTLED WITH A CHANCE OF PRECIPITATION ON SUNDAY AND AGAIN ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 224 PM MDT WED APR 15 2015 COZ038-043-152100- CENTRAL AND SOUTH WELD COUNTY CO- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO- 224 PM MDT WED APR 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LARIMER AND WEST CENTRAL WELD COUNTIES UNTIL 300 PM MDT... AT 223 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WINDSOR...OR 7 MILES SOUTHEAST OF FORT COLLINS...MOVING NORTH AT 15 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EASTERN FORT COLLINS...GREELEY...EASTERN LOVELAND...WINDSOR... WELLINGTON...EATON...SEVERANCE...AULT...PIERCE...TIMNATH AND NUNN. LAT...LON 4040 10476 4041 10506 4077 10507 4072 10468 TIME...MOT...LOC 2023Z 187DEG 14KT 4049 10495 KRIEDERMAN
The Cheyenne radar (KCYS), 171 km away, was scanning. The volume nearest the first event began at 21:31 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2015Every state in 2015This day in weather historyWarnings in Colorado, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 563527, 563526.